MAUDE Adverse Event Report: Ethicon Inc. PDS Plus; Suture, Surgical, Absorbable

Ethicon Inc. PDS Plus; Suture, Surgical, Absorbable
Catalog Number PDP149H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a tracheoplasty surgery in the hospital on (b)(6) 2026 and suture was used to sew the trachea in a continuous sewing manner during the operation.The intraoperative sewing operation was smooth, and no device failure or patient injury was reported.When the surgeon finished tying the knot and returned the remaining suture with the needle to the nurse, the nurse found that the needle at one end of the suture was missing.The surgeon immediately performed an intraoperative x-ray examination on the patient to locate the missing needle.No foreign body residue was found in the patient's body.Therefore, the surgeon continued the subsequent surgical operation.Medical staff continued to search for the missing needle and eventually found it on the floor of the operating room.After finding the needle, it was noted that the suture broke close to the needle attachment, causing the needle to fly off.This event resulted in additional radiation exposure to the patient and an extension of the procedure time (approximately 1 hour).The patient was in stable condition currently, and no subsequent adverse event report was received.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: did the reported issue contribute to any patient adverse consequences? - were there any unexpected outcomes or complications resulting from the prolonged surgery time? - which tissue was being sutured when the event occurred? - was additional dissection required in other organs/tissues other than the target tissue? - was there any change in the patient¿s post operative care due to the prolonged procedure? was the needle piece(s) retrieved during the same procedure? was there any additional tissue damage resulting from the search for the needle piece? does a fragment of the needle remain in the patient¿s tissue? if yes, was more than half the needle retained in the patient? is there any plan in place to remove the needle piece in the future? if yes, could you please provide the scheduled date for the removal? in which tissue structure was the broken needle located? --received information as following from sales rep via phone today.Please refer to the additional event information, other information requested is unknown.

Brand Name
PDS Plus
Common Device Name
Suture, Surgical, Absorbable
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50898026
Report Number2210968-2026-09697
Device Sequence Number12238202
Product Code NEW
UDI-Device Identifier10705031047938
UDI-Public(01)10705031047938(17)300630(10)109ZAZ
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K243897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP149H
Device Lot Number109ZAZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown